Flash Flood, Eureka
- When
- July 3, 8:15 PM PST to 9:15 PM PST
- Where
- Eureka County, 8.06 mi N of (P68)eureka to 8.09 mi N of (P68)eureka
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.716, -116.016
Law enforcement reported flash flooding on State Highway 278 near mile marker 23 north of Diamond Valley. Road was temporarily closed due to debris on the roadway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Law enforcement reported flash flooding on State Highway 278 near mile marker 23 north of Diamond Valley. Road was temporarily closed due to debris on the roadway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 3, 4:56 PM PST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 556 PM PDT WED JUL 3 2013 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL ENHANCE THUNDERSTORMS ACTIVITY ON INDEPENDENCE DAY AND AGAIN FRIDAY. THUNDERSTORM ACTIVITY WILL DECREASE OVER THE WEEKEND AND MAINLY BE CONFINED TO EASTERN NEVADA. TEMPERATURES WILL CONTINUE TO COOL OVER THE NEXT COUPLE OF DAYS. && .UPDATE...WITH SOME SHOWERS PRODUCING HEAVY RAIN AT TIMES OVER PORTIONS OF NORTHERN NYE AND SOUTHERN EUREKA...HAVE INCREASED POPS OVER THESE AREAS FOR THIS EVENING. CURRENTLY PARTLY CLOUDY OVER HUMBOLDT COUNTY...BUT EXPECT SOME SHOWERS TO ROTATE IN HUMBOLDT COUNTY LATER THIS EVENING. && .PREV DISCUSSION... /ISSUED AT 315 PM / SHORT TERM...TONIGHT THROUGH FRIDAY. ANOTHER ROUND OF THUNDERSTORMS FIRING OFF THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS. EXPECT ISOLATED STORMS TO CONTINUE THROUGH THE NIGHT ACROSS NORTHWEST NEVADA AS SOME INSTABILITY PERSISTS ACROSS THAT AREA. THE REAL FIREWORKS WILL START TOMORROW AS A SHORT WAVE APPROACHES FROM THE NORTHWEST PUTTING A 50-60 KT JET OVER NORTHERN NEVADA ALONG WITH INCREASING WIND SHEAR DURING THE AFTERNOON. THIS WILL ENHANCE THUNDERSTORM ACTIVITY WITH A GOOD CHANCE THAT A FEW STORMS WILL BECOME SEVERE, ESPECIALLY ACROSS NORTHWEST NEVADA. STORMS WILL PERSIST THROUGH THE EVENING HOURS AS SHORT WAVE ENERGY CONTINUES TO ENHANCE DEVELOPMENT. SHORT WAVE STALLS OVER NORTHERN CA AND WESTERN NEVADA ON FRIDAY WITH 50-60 KT JET CONTINUING ACROSS NORTHERN AND CENTRAL NV FOR ANOTHER ACTIVE THUNDERSTORM DAY. TEMPERATURES WILL CONTINUE TO COOL A FEW MORE DEGREES ON THURSDAY AND AGAIN FRIDAY DUE TO COOLER AIR FROM THE APPROACHING SHORT WAVE. THEREFORE WILL LET EXCESSIVE HEAT WARNING EXPIRE THIS AFTERNOON. LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. WESTERN GREAT BASIN WILL BE WEDGED BETWEEN A WEAK TROUGH TO THE NORTHWEST AND HIGH PRESSURE CENTERED ROUGHLY OVER NEW MEXICO THROUGHOUT MOST OF THE LONG TERM PERIOD...WHICH WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER CENTRAL AND EASTERN PORTIONS OF THE CWA. AT THIS TIME HEAVIEST THUNDERSTORM ACTIVITY FOR THE LONG TERM PERIOD LOOKS TO BE ON SATURDAY AS REMNANTS OF A 60KT JET ARE YET TO EXIT NE INTO IDAHO. EXPECT A SLOW DECREASE IN THUNDERSTORMS AS THE LONG TERM PERIOD PROGRESSES...WITH DIMINISHING AMOUNTS OF AVAILABLE MOISTURE. TEMPERATURES WILL BE AROUND 10 DEGREES COOLER IN THE LONG TERM IN COMPARISON TO THE CURRENT HOT TEMPERATURES...THROUGH STILL NEAR TO SLIGHTLY ABOVE NORMAL. IN GENERAL LOOK FOR MOST AREAS TO BE DRY WITH ABOVE NORMAL TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK. AVIATION...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED BOTH TODAY AND ON THURSDAY ACROSS CENTRAL AND NORTHERN NEVADA...WITH ISOLATED ACTIVITY POSSIBLE OVERNIGHT. IN ADDITION TO LIGHTNING...GUSTY OUTFLOW WINDS MAY IMPACT OPERATIONS AT ALL TERMINALS. FIRE WEATHER...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASED THUNDERSTORM COVERAGE THURSDAY AFTERNOON AND EVENING. THE AIRMASS WILL BE A LITTLE DRIER SO EXPECTING SCATTERED MOSTLY DRY THUNDERSTORMS. FRIDAY AFTERNOON AND EVENING WILL SEE ANOTHER ROUND OF SCATTERED MAINLY DRY THUNDERSTORMS AS THE LOW PRESSURE SYSTEM REMAINS TO OUR WEST CAUSING ENHANCED THUNDERSTORM ACTIVITY. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THURSDAY TO 11 PM PDT FRIDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 87/91/96/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 306 AM PDT WED JUL 3 2013 NVZ030-033-035>041-041015- HUMBOLDT COUNTY-SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 306 AM PDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOOK FOR CONTINUED VERY WARM CONDITIONS WITH THE EXCESSIVE HEAT WARNING IN EFFECT FOR ONE MORE AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA IN THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS TO 50 MPH...WHICH CAN PICK UP DUST AND LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031-034-041015- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 306 AM PDT WED JUL 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN NEVADA IN THE AFTERNOON. SOME OF THE THUNDERSTORMS MAY PRODUCE STRONG OUTFLOW WINDS TO 50 MPH...WHICH CAN PICK UP DUST AND LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THURSDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 651 PM PDT WED JUL 3 2013 NVZ036-037-040215- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 651 PM PDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND EXTREME WESTERN EUREKA COUNTIES UNTIL 715 PM PDT... AT 648 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF GRASS VALLEY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4006 11653 3991 11669 4002 11680 4010 11677 TIME...MOT...LOC 0151Z 292DEG 8KT 4003 11670 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 721 PM PDT WED JUL 3 2013 NVZ037-040245- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 721 PM PDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 745 PM PDT... AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF GRASS VALLEY...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... GRASS VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4002 11642 3986 11656 4000 11674 4008 11669 TIME...MOT...LOC 0221Z 302DEG 7KT 4000 11663 JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 735 PM PDT WED JUL 3 2013 NVZ033-039-040300- SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 735 PM PDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 800 PM PDT... AT 729 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES SOUTHEAST OF CLOVER VALLEY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... US HIGHWAY 93 NEAR CLOVER VALLEY...LOCATIONS NEAR THE SPRUCE MOUNTAIN RIDGE AND THE SOUTH PORTIONS OF THE PERQUOP MOUNTAINS SOUTH OF INTERSTATE 80... && LAT...LON 4099 11462 4051 11433 4049 11483 4087 11504 TIME...MOT...LOC 0233Z 285DEG 10KT 4068 11466 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 750 PM PDT WED JUL 3 2013 NVZ037-040315- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 750 PM PDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 815 PM PDT... AT 747 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DIAMOND VALLEY... STATE ROUTE 278... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3977 11586 3964 11619 3981 11635 3991 11617 TIME...MOT...LOC 0250Z 319DEG 16KT 3982 11618 JRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
810 PM PDT WED JUL 3 2013
NVZ035-037-040345-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE
COUNTY NV-
810 PM PDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA AND EXTREME
WESTERN WHITE PINE COUNTIES UNTIL 845 PM PDT...
AT 806 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DIAMOND VALLEY TO 8 MILES SOUTHWEST OF GARDEN PASS TO 15 MILES
SOUTHWEST OF GARDEN PASS TO 12 MILES SOUTH OF GRASS VALLEY...AND
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
DIAMOND VALLEY...
STATE ROUTE 278...FROM GARDEN PASS TO DIAMOND VALLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3973 11579 3966 11604 3959 11641 3975 11656
3981 11648 3984 11634 3988 11610
TIME...MOT...LOC 0309Z 308DEG 13KT 3981 11601 3973 11625
3971 11639 3972 11650
JRMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 850 PM PDT WED JUL 3 2013 NVZ037-040415- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 850 PM PDT WED JUL 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 915 PM PDT... AT 847 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDEN PASS...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DIAMOND VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3981 11591 3965 11612 3982 11631 3991 11620 TIME...MOT...LOC 0350Z 305DEG 10KT 3980 11615 JRM
The Elko radar (KLRX), 132 km away, was scanning. The volume nearest the first event began at 04:14 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455886.